EconPapers    
Economics at your fingertips  
 

Smiling under stochastic volatility

Ángel León () and Gonzalo Rubio ()

Spanish Economic Review, 2004, vol. 6, issue 1, 53-75

Abstract: This paper studies the behavior of the implied volatility function (smile) when the true distribution of the underlying asset is consistent with the stochastic volatility model proposed by Heston (1993). The main result of the paper is to extend previous results applicable to the smile as a whole to alternative degrees of moneyness. The conditions under which the implied volatility function changes whenever there is a change in the parameters associated with Heston’s stochastic volatility model for a given degree of moneyness are given. Copyright Springer-Verlag Berlin/Heidelberg 2004

Keywords: Stochastic volatility; volatility smile; skewness; kurtosis; option pricing (search for similar items in EconPapers)
Date: 2004
References: Add references at CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1007/s10108-003-0077-8 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:specre:v:6:y:2004:i:1:p:53-75

Ordering information: This journal article can be ordered from
http://www.springer. ... etailsPage=societies

DOI: 10.1007/s10108-003-0077-8

Access Statistics for this article

Spanish Economic Review is currently edited by Eduardo Ley

More articles in Spanish Economic Review from Springer, Spanish Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:specre:v:6:y:2004:i:1:p:53-75